MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKBL UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKBL UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 012014
Medical Device Problem Codes Flaked (1246); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee scope, the punch failed to performed as expected.It is unknown if the device would not bite through tissue or it was difficult to open and close and was shedding metal.The procedure was completed with a s+n back up device.There was a non-significant surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H10: b5 and h6 upadted.
 
Event or Problem Description
It was reported that during a knee scope, the punch failed to performed as expected.It is unknown if the device would not bite through tissue or it was difficult to open and close and was shedding metal.The metal shaving were removed from the patient with a shaver blade.The procedure was completed with a s+n back up device.There was a non-significant surgical delay and no further complications were reported.The patient is fine.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The device has discoloration throughout the metal and there is some gouging of the metal on the shaft but there is no material missing.The cutting surface shows wear and damage from use but there is no material missing.A functional evaluation of the device found it did cut cleanly through the test material without resistance.The device articulates freely without resistance as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional clinically relevant medical information be provided, this case would be re-assessed.The complaint of difficult to open was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.The complaint of flaked was not confirmed and the root cause could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
PCH BSKT DCKBL UPBTR 1.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15903498
Report Number1219602-2022-01886
Device Sequence Number6096531
Product Code NBH
UDI-Device Identifier03596010023360
UDI-Public03596010023360
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012014
Device Catalogue Number012014
Device Lot Number50952343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/07/2022
01/30/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/12/2022
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown